Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 1, NWS Brownsville, TX

January 3, 2016

NWS Brownsville, TX issued this small craft advisory at Jan 3, 2016, 3:50 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2016, 3:50 AM CST (09:50 UTC)
Expired
Jan 3, 2016, 12:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

574 
WHUS74 KBRO 030950 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
350 AM CST SUN JAN 3 2016

...SMALL CRAFT ADVISORY EXTENDED...

.STRONG WINDS AND ROUGH SEAS REMAIN IN PLACE ALONG THE LOWER
TEXAS COAST...AND THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO
WATERS EAST OF PADRE ISLAND HAS BEEN EXTENDED UNTIL NOON TODAY.
MARINE CONDITIONS SHOULD IMPROVE ENOUGH BY THIS AFTERNOON TO ALLOW
THE ADVISORY TO END AS SCHEDULED. 

GMZ150-155-170-175-031800-
/O.NEW.KBRO.SC.Y.0001.160103T0950Z-160103T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
350 AM CST SUN JAN 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS...NORTHWEST TO NORTH 16 TO 21 KNOTS THIS MORNING. 

* WAVES...SEAS 5 TO 7 FEET NEARSHORE...AND 6 TO 8 FEET OFFSHORE
  ...THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TOMASELLI
2 follow-up statements
098 
WHUS74 KBRO 031553
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
953 AM CST SUN JAN 3 2016

...WINDS AND SEAS SLOWLY IMPROVING...

.LATEST OBSERVATIONS INDICATE WINDS AND SEAS CONTINUE TO LOWER
WITH SEAS JUST DROPPING BELOW 7 FEET. PRESSURE GRADIENT CONTINUES
TO WEAKEN AS HIGH PRESSURE REPLACES THE LOW PRESSURE TROUGH THAT
HAS BEEN ALONG THE LOWER TEXAS COAST FOR THE PASS 3 DAYS.
NORTHWEST WINDS TO CONTINUE LOWERING THROUGH THE DAY WITH ALL
SMALL CRAFT ADVISORIES LIKELY TO BE LIFTED BY OR SHORTLY AFTER
NOON. 

GMZ150-155-031700-
/O.CAN.KBRO.SC.Y.0001.000000T0000Z-160103T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
953 AM CST SUN JAN 3 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD EXERCISE CAUTION WITH WINDS AROUND 14-18 KNOTS
AND SEAS 4 TO 6 FEET. 

$$

GMZ170-175-031800-
/O.CON.KBRO.SC.Y.0001.000000T0000Z-160103T1800Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
953 AM CST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTHWEST TO NORTH 15 TO 20 KNOTS THIS MORNING.

* WAVES...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
036 
WHUS74 KBRO 031811 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1211 PM CST SUN JAN 3 2016

...WINDS AND SEAS CONTINUE TO LOWER...

.SEAS ARE SHOWING A MORE SUBSTANTIAL LOWERING AS NORTHWEST WINDS
REMAIN STEADY STATE AS HIGH PRESSURE CONTINUES TO BUILD INTO THE
WESTERN GULF.

GMZ170-175-031915-
/O.EXP.KBRO.SC.Y.0001.000000T0000Z-160103T1800Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1211 PM CST SUN JAN 3 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THE REMAINDER OF THE
DAY WITH NORTHWEST WINDS AROUND 15 KNOTS WITH SOME OCCASIONAL
GUSTS TO 20 KNOTS. SEAS 4 TO 6 FEET OCCASIONALLY HIGHER. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 3:49 AM CST, 1 minute earlier.

Area forecast discussion, Jan 3, 3:49 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 AM CST SUN JAN 3 2016

.SHORT TERM /NOW THROUGH MONDAY/...KBRO DOPPLER RADAR SHOWS LIGHT
RAIN SHIELD PUSHING OFFSHORE AND MAINLY AFFECTING THE LOWER TEXAS
COASTAL WATERS.

TODAY...THE PASSAGE AND EASTWARD PROGRESSION OF A 500 MB TROUGH...
COUPLED WITH SURFACE HIGH PRESSURE BUILDING IN THE WAKE OF THIS
FEATURE...WILL USHER IN DRY WEATHER AND DECREASING CLOUDINESS ACROSS
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. INHERITED DAYTIME HIGH
TEMPERATURES IN THE MID 50S WERE RETAINED...AS THE CLOUDS ARE NOT
FORECAST TO THIN UNTIL THE AFTERNOON HOURS...PRODUCING A LIMITED
OPPORTUNITY FOR WARMING SUNSHINE.

TONIGHT...SURFACE HIGH PRESSURE SETTLES IN...REMAINING CENTERED OVER
SOUTH TEXAS. CLOUDINESS OVERHEAD BECOMES FEW AND FAR BETWEEN...WITH
OVERNIGHT LOW TEMPERATURES FALLING INTO THE LOW 40S. NO RAINFALL IS
LIKELY WITH SPARSE CLOUD COVER OVERHEAD AND HIGH PRESSURE IN EFFECT.

MONDAY...WEAK 500 MB RIDGING IS IN EFFECT OVER THE BRO CWFA BUT
SHIFTS MORE TOWARDS THE MISSISSIPPI RIVER VALLEY. PALTRY LOW-LEVEL
MOISTURE AND THE CONTINUED PRESENCE OF SURFACE HIGH PRESSURE WILL
ENSURE CONTINUED DRY WEATHER. TEMPERATURES WILL BEGIN WARMING CLOSER
TO NEAR NORMAL LEVELS COURTESY OF GOOD SOLAR INSOLATION AND LIMITED
CLOUD COVERAGE.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...THE LONG MODELS
REMAIN IN FAIRLY GOOD AGREEMENT WITH A PROGRESSIVE MID TO UPPER FLOW
PATTERN THROUGH THE PERIOD. THE FORECAST PERIOD BEGINS WITH A MID
LEVEL SHORTWAVE RIDGE OVERHEAD AND MOVES EAST OF THE REGION MONDAY
NIGHT. LOW TEMPERATURES MONDAY NIGHT WILL BE IN 40S EXCEPT FOR THE
LOWER 50S ALONG THE COAST.

WEAK SURFACE COASTAL TROUGHING DEVELOPS TUESDAY INTO WEDNESDAY WITH
AN ACTIVE SUBTROPICAL JET OVERHEAD. MOISTURE BEGINS TO INCREASE
ACROSS DEEP SOUTH TEXAS ON TUESDAY WITH PRECIPITABLE WATER VALUES
REACHING 1.30 INCHES BY WEDNESDAY. BOTH THE LATEST GFS AND ECMWF
GUIDANCE ARE SUGGESTING INCREASING RAIN CHANCES TUESDAY...BETTER RAIN
CHANCES ON WEDNESDAY THEN LINGERING RAIN CHANCES INTO THURSDAY.
DRIER AIR FILTERS INTO THE REGION LATE THURSDAY INTO FRIDAY.
TEMPERATURES WILL REMAIN BELOW NORMAL TUESDAY AND WEDNESDAY DUE TO
THE INCREASE RAIN CHANCES AND CLOUD COVER ALONG WITH THE NORTHERLY
FLOW. WILL CONTINUE TO LEAN TOWARDS THE COOLER SIDE OF GUIDANCE
FOR HIGH TEMPERATURES TUESDAY AND WEDNESDAY. NORMAL TO ABOVE
NORMAL TEMPERATURES RETURN BY LATE WEEK AS DRIER AIR FILTERS INTO
THE REGION IN THE WAKE OF THE MID LEVEL DISTURBANCE.

&&

.MARINE...NOW THROUGH MONDAY...BUOY 42020 REPORTED NORTH WINDS
AROUND 19 KNOTS GUSTING TO AROUND 23 KNOTS WITH SEAS SLIGHTLY UNDER
7 FEET WITH A PERIOD OF 7 SECONDS AT 02 CST/08 UTC. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY FOR THE GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE DUE
TO CONTINUED STRONG WINDS AND ROUGH SEAS. MARINE CONDITIONS WILL
IMPROVE THIS AFTERNOON...IF NOT A LITTLE SOONER...AS SURFACE HIGH
PRESSURE BEGINS TO BUILD INTO THE REGION. EVEN BETTER WINDS AND SEAS
ARE ANTICIPATED FOR MONDAY WITH MORE MODERATE WINDS AND SEAS
FORECAST.

MONDAY NIGHT THROUGH THURSDAY NIGHT...MODERATE WINDS AND SEAS WILL
PREVAIL THROUGH MUCH OF THE PERIOD WITH WEAK HIGH PRESSURE OVER
THE WESTERN GULF OF MEXICO. RAIN CHANCES BEING TO INCREASE TUESDAY
INTO THURSDAY AS ANOTHER MID LEVEL STORM SYSTEM APPROACHES AND
MOVES THROUGH THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  57  46  62  54 /   0   0   0  10
BROWNSVILLE          56  43  63  52 /   0   0   0  10
HARLINGEN            56  43  63  50 /   0   0   0  10
MCALLEN              56  44  63  48 /   0   0   0  10
RIO GRANDE CITY      56  42  62  45 /   0   0   0  10
SOUTH PADRE ISLAND   57  49  62  59 /   0   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...66
LONG TERM...63
GRAPHICAST/UPPER AIR...58
Hazardous weather outlook, Jan 2, 4:14 PM CST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
414 PM CST SAT JAN 2 2016

TXZ248>257-032215-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
414 PM CST SAT JAN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ELEVATED RIP CURRENT RISK CONTINUES THROUGH SUNDAY NIGHT...AND
THEN AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-032215-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
414 PM CST SAT JAN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF
WATERS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.